I am writing out of desperation. My 6 year old son has been fighting C. Diff since March 2012. We are not sure exactly where he got it originally since he had not been on antibiotics in over 5 months but think it was from his school. Cody was going to a DD school d/t severe traumatic brain injury received in a car accident in 2011 and our fear is the changing table was possibly infected with spores. He has been on both Flagyl and Vanco, including a 6 wk tapered dose of Vanco. Symptoms will improve until @ 10-14 days after meds are stopped and then they return. For. Little further background Cody is incontinent and completely g-tube fed and suffers from major constipation issues also (hospitalized w/ 3 very large impactions d/t the issues). Cody has never had the typical symptoms of C. Diff. He normally will maybe have a couple of loose stools but the rest will just be soft but have the tell tale smell! He tends to have more BM than usually while infected w/ C. Diff. We have seen GI ( who informed our pcp they don’t want to be involved with this) and have seen Infectious Disease, who prescribed the taper. This time they don’t want to prescribe b/c he is not having “typical” symptoms. Like I said the smell is there and he seems to have some abdominal pain (he is non verbal). And he tested positive on Monday with a stool sample test. I am petrified at what the outcome could be with not treating! Anyone who has a similar story they could share and/or any advice is greatly appreciated!
By: Christian John Lillis
One of our overarching goals in starting the Peggy Lillis Memorial Foundation was to raise awareness of Clostridium difficile (C. diff) so other families wouldn’t suffer the loss of a loved one. While most Americans have never
heard of C. diff, doctors and nurses general know about it, even if they aren’t up to speed on the latest developments. So we were surprised and pleased to learn that Peggy’s story helped, MaryAnn Dillon, a nurse and colleague of Peggy’s sister, Helen, to get properly diagnosed and treated.
Please read and share MaryAnn’s story to help us raise awareness.